MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE¿ SPINAL SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE¿ SPINAL SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number NAV2133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent open transforaminal lumbar interbody fusion (tlif) at l3-5 due to spinal stenosis.Post-op, it was noticed that the very distal-most tip, approximately 3-4 threads worth, of the inner inserter tube had been sheared off.Surgeon was unable to affix the implant for 10-14 case onto the inserter.Surgeon believed that the metal fragment was floating lose inside the patient, so an o-arm imaging scan was performed immediately post op per normal protocol to verify placement of all instrumentation.Nothing abnormal was observed floating lose in the patient.The instrument was hand washed post-operatively and placed back into its location in the set then the entire set machine washed, then wrapped and sterilized.There were no patient complications as the result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed about 2 threads have been broke off.There are no signs of the locking tube being bent.It appears the threads were broken/damaged due to misalignment.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE¿ SPINAL SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9314487
Report Number1030489-2019-01301
Device Sequence Number2615851
Product Code OLO
UDI-Device Identifier00643169771024
UDI-Public00643169771024
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K163581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAV2133
Device Lot NumberEM17L038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR